Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 28, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 21, 2020, 7:37 PM CDT for Eau Claire County, Wisconsin. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2020, 7:37 PM CDT (00:37 UTC)
- Expired
- Jun 21, 2020, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:45 PM CDT | TSTM WND DMG | 6 Sw Augusta, WI | THREE INCH BRANCHES DOWN. |
| Jun 21, 7:45 PM CDT | HAIL 0.75 | 6 Sw Augusta, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129
WUUS53 KMPX 220037
SVRMPX
WIC035-220115-
/O.NEW.KMPX.SV.W.0028.200622T0037Z-200622T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
737 PM CDT Sun Jun 21 2020
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Eau Claire County in west central Wisconsin...
* Until 815 PM CDT.
* At 736 PM CDT, a severe thunderstorm was located over Augusta, or
19 miles southeast of Eau Claire, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Augusta, Fairchild and Lake Eau Claire County Park.
This includes Interstate 94 in Wisconsin between mile markers 82 and
86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4460 9136 4479 9108 4477 9092 4470 9092
4460 9093
TIME...MOT...LOC 0036Z 273DEG 14KT 4470 9111
HAIL...1.25IN
WIND...60MPH
$$
ETA1 follow-up statement
474
WWUS53 KMPX 220106
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
806 PM CDT Sun Jun 21 2020
WIC035-220116-
/O.EXP.KMPX.SV.W.0028.000000T0000Z-200622T0115Z/
Eau Claire WI-
806 PM CDT Sun Jun 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EAU CLAIRE COUNTY
WILL EXPIRE AT 815 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Wisconsin.
LAT...LON 4460 9136 4479 9108 4477 9092 4470 9092
4460 9093
TIME...MOT...LOC 0106Z 273DEG 14KT 4469 9096
$$
ETAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:50 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 21, 6:50 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 650 PM CDT Sun Jun 21 2020 .SHORT TERM...(This evening through Monday night) Issued at 259 PM CDT Sun Jun 21 2020 Scattered thunderstorms are erupting across southern Minnesota this afternoon ahead of a cold front. MLCAPE values according to SPC Mesoanalysis indicate 1500 J/kg across portions of southern MN, but effective wind shear is modest at 20-30 kts. The shear should improve a bit during the next few hours and the multicell/pulse type thunderstorms should become better organized into the evening hours while building eastward into southeastern MN. Large hail and damaging wind are the main threats. Convection will settle to the southeast overnight with the front. There could be a few storms lingering from SC MN into WC WI into Monday morning, but generally the threat for storms have been reduced after this evening. Monday's highs will be cooler in the mid 70s. .LONG TERM...(Tuesday through Sunday) Issued at 259 PM CDT Sun Jun 21 2020 A large trough will spin multiple weak disturbances across the region Tuesday and Wednesday. Coupled with modest daytime heating, isolated to scattered showers and thunderstorms are likely to develop each afternoon. This trough will clear to the east late week, but several waves continuing eastward across the northern CONUS will keep chances for storms in our future into next weekend. The best chance for rain will be Friday into Friday night as low pressure tracks across the northern Plains to southeastern Canada. Temperatures will warm back into the 80s late week and next weekend as heights rise following the departure of the deeper trough from midweek. An impressive ridge building into the Upper Midwest early the following week could bring the area back into the 90s. Substantial tropical flow could also provide dew points in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 650 PM CDT Sun Jun 21 2020 Band of showers and thunderstorms from south central MN to central WI are progressing eastward. EAU and MKT will likely be the only TAF locations experiencing showers after 00Z. VFR mid level clouds will persist through the period, but there may be some light fog that develops overnight near EAU. KMSP...Band of showers will continue southeastward early this evening, while additional scattered showers redevelop across southwest MN. These should remain to the south, but a stray shower can't be ruled out. /OUTLOOK FOR KMSP/ Tue...VFR. Chc aftn SHRA/TSRA. Wind NW 10 kts. Wed...VFR. Chc aftn SHRA/TSRA. Wind WNW 10 kts. Thu...VFR. Wind light/variable. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...Borghoff LONG TERM...Borghoff AVIATION...Borghoff
Hazardous weather outlook, Jun 21, 2:46 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 246 PM CDT Sun Jun 21 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 222000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 246 PM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected late this afternoon into tonight. There is a Slight Risk for severe thunderstorms over southern Minnesota and a Marginal Risk for severe thunderstorms in central Minnesota into western Wisconsin. The main hazards are large hail and damaging winds. In addition, some thunderstorms may produce heavy rain which could cause isolated flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms are possible for most of the upcoming week. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this evening across southern Minnesota. Borghoff
In the hours before
Special weather statement, Jun 21, 5:52 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 552 PM CDT Sun Jun 21 2020 MNZ092-212330- Faribault- 552 PM CDT Sun Jun 21 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FARIBAULT COUNTY... At 552 PM CDT, strong thunderstorms were clustered near Elmore, or 19 miles east of Fairmont, moving east at 45 mph. Wind gusts of 50 to 55 mph and dime size hail are possible with this storm. Locations impacted include... Blue Earth, Wells, Elmore, Bricelyn, Frost, Kiester, Brush Creek, Walters and Baroda. This includes the following highways... Interstate 90 between mile markers 119 and 142. U.S. Highway 169 between mile markers 1 and 12. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4363 9425 4378 9365 4350 9365 4350 9425 TIME...MOT...LOC 2252Z 248DEG 38KT 4357 9408 ETA
Special weather statement, Jun 21, 5:57 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
557 PM CDT Sun Jun 21 2020
MNZ074-082-083-091-092-212330-
Brown-Blue Earth-Watonwan-Martin-Faribault-
557 PM CDT Sun Jun 21 2020
...A LINE OF STORMS WILL AFFECT NORTHERN FARIBAULT...NORTHEASTERN
MARTIN...SOUTHEASTERN BROWN...BLUE EARTH AND WATONWAN COUNTIES...
At 557 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near St. James to 6 miles west of Blue
Earth. Movement was northeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with these
storms.
Locations impacted include...
St. James, Lake Crystal, Madelia, Mapleton, Winnebago, Truman,
Minnesota Lake, Courtland, Good Thunder, Amboy, Hanska and Vernon
Center.
This includes the following highways...
Interstate 90 between mile markers 110 and 118.
U.S. Highway 169 between mile markers 13 and 46.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4363 9425 4411 9485 4427 9440 4426 9436
4423 9427 4387 9377 4385 9376 4385 9365
4378 9365
TIME...MOT...LOC 2257Z 234DEG 36KT 4401 9469 4364 9423
ETASpecial weather statement, Jun 21, 6:07 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
607 PM CDT Sun Jun 21 2020
MNZ093-212345-
Freeborn-
607 PM CDT Sun Jun 21 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FREEBORN
COUNTY...
At 607 PM CDT, strong thunderstorms were clustered over Twin Lakes,
or near Albert Lea, moving northeast at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Albert Lea, Clarks Grove, Glenville, Emmons, Hollandale, Hayward,
Twin Lakes, Conger, Myrtle and Albert Lea Airport.
This includes the following highways...
Interstate 35 between mile markers 0 and 20.
Interstate 90 between mile markers 152 and 171.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4363 9355 4384 9322 4359 9305 4357 9305
4349 9323 4350 9351
TIME...MOT...LOC 2307Z 240DEG 25KT 4357 9341
ETASpecial weather statement, Jun 21, 6:44 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
644 PM CDT Sun Jun 21 2020
MNZ093-220015-
Freeborn-
644 PM CDT Sun Jun 21 2020
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FREEBORN COUNTY...
At 644 PM CDT, a strong thunderstorm was located near Hayward, or 8
miles east of Albert Lea, moving northeast at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Glenville, London, Hollandale, Hayward and Myrtle.
This includes Interstate 90 between mile markers 161 and 173.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4367 9331 4385 9311 4385 9305 4350 9305
4350 9326
TIME...MOT...LOC 2344Z 240DEG 25KT 4361 9320
ETASpecial weather statement, Jun 21, 6:54 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 654 PM CDT Sun Jun 21 2020 WIZ027-028-220030- Chippewa-Eau Claire- 654 PM CDT Sun Jun 21 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHIPPEWA AND NORTHEASTERN EAU CLAIRE COUNTIES... At 654 PM CDT, strong thunderstorms were clustered near Fall Creek, or 12 miles east of Eau Claire, moving east at 25 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Stanley, Augusta, Cadott, Fall Creek, Boyd, Ludington, Lake Eau Claire County Park, Otter Lake and County Roads F And H. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4471 9134 4506 9118 4520 9092 4463 9092 TIME...MOT...LOC 2354Z 286DEG 20KT 4480 9121 ETA
Special weather statement, Jun 21, 7:28 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 728 PM CDT Sun Jun 21 2020 WIZ028-220100- Eau Claire- 728 PM CDT Sun Jun 21 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN EAU CLAIRE COUNTY... At 728 PM CDT, strong thunderstorms were clustered over Augusta, or 17 miles southeast of Eau Claire, moving east at 30 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Augusta, Fairchild, Foster and Lake Eau Claire County Park. This includes Interstate 94 in Wisconsin between mile markers 79 and 86. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4460 9145 4484 9110 4483 9092 4460 9093 TIME...MOT...LOC 0028Z 277DEG 25KT 4470 9116 ETA
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:28 PM CDT | Special Weather Statement | MPX | Eau Claire | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.